Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 71, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 21, 2010, 10:00 PM CDT for Atchison County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2010, 10:00 PM CDT (03:00 UTC)
- Expired
- Sep 22, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Atchison County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 10:45 PM CDT | FLASH FLOOD | 5 Ne Muscotah, KS | COUNTY LAKE OVERSPILLED ITS BANKS AND CAUSED 326TH AND CLAY STREET TO BE CLOSED. 3.46 INCHES OF RAIN WAS REPORTED IN THAT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
058
WGUS53 KEAX 220300
FFWEAX
KSC005-220900-
/O.NEW.KEAX.FF.W.0071.100922T0300Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT TUE SEP 21 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
* UNTIL 400 AM CDT WEDNESDAY
* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE LIKELY
OCCURRED IN AREAS WEST OF HURON AND NORTH OF MUSCOTAH. TRIBUTARIES
OF THE DELAWARE RIVER...INCLUDING CLEAR CREEK AND GRASSHOPPER
CREEK WILL BE IMPACTED BY THIS RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EFFINGHAM...LANCASTER AND MUSCOTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
3965 9532 3964 9530 3950 9529 3942 9538
3942 9556
$$
PC2 follow-up statements
340
WGUS73 KEAX 220419
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 PM CDT TUE SEP 21 2010
KSC005-220900-
/O.CON.KEAX.FF.W.0071.000000T0000Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
1119 PM CDT TUE SEP 21 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN ATCHISON COUNTY
UNTIL 400 AM CDT...
AT 1045 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN 5 MILES NORTHEAST OF MUSCOTAH WHERE THE
COUNTY LAKE WAS OVERSPILLING ITS BANKS AND HAD CAUSED 326TH AND CLAY
STREET TO BE CLOSED. IN THAT AREA...3.46 INCHES OF RAIN HAD BEEN
REPORTED.
ALTHOUGH THE RAIN HAD COME TO THE END IN THE AREA...FLASH FLOODING
WILL CONTINUE FROM THE RUN OFF FROM THE EARLIER HEAVY RAINFALL.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...EFFINGHAM...
LANCASTER AND MUSCOTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
3965 9532 3964 9530 3950 9529 3942 9538
3942 9556
$$
PC990
WGUS73 KEAX 220851
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT WED SEP 22 2010
KSC005-220906-
/O.EXP.KEAX.FF.W.0071.000000T0000Z-100922T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
351 AM CDT WED SEP 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN ATCHISON
COUNTY WILL BE ALLOWED TO EXPIRE AT 400 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
3965 9532 3964 9530 3950 9529 3942 9538
3942 9556
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:39 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 21, 6:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT TUE SEP 21 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/317 PM CDT TUE SEP 21 2010/
MAIN CONCERN IS WITH THUNDERSTORM CHANCES THROUGH TONIGHT. MID LEVEL
SHORTWAVE TROUGH NOW MOVING ACROSS EASTERN KANSAS-MISSOURI AND
INTERACTING WITH MOISTURE PLUME. LINE OF STORMS TRAILING TO THE
SOUTHWEST AND BECOMING MORE SCATTERED SHOULD CONTINUE TO MOVE EAST.
CAPE AHEAD OF THE LINE IS ROUGHLY 2500 J/KG WITH SHEAR GENERALLY
20-30KTS SHOULD SUPPORT PULSE SEVERE STORMS WITH DAMAGING WIND/LARGE
HAIL THE PRIMARY THREATS.
BY TONIGHT...THE SURFACE FRONT IS EXPECTED TO SAG INTO FAR NORTHWEST
MISSOURI THIS EVENING. WHILE ALREADY SOMEWHAT VEERED...A MODEST
SOUTHWESTERLY 850MB WIND IS EXPECTED TO CONTINUE TO DRAW MOISTURE
INTO THE REGION...IMPINGING ON THE BOUNDARY. PWATS ARE GREATER THAN
1.3 WHICH IS ABOUT 150 PERCENT OF NORMAL. THIS SHOULD SUPPORT A
CONTINUATION OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN
MISSOURI OVERNIGHT. WITH THE RELATIVELY RECENT HEAVY RAIN ACROSS
THIS REGION...HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER SOUTHWEST
TO INCLUDE THE KC METRO TO MACON AREAS NORTHWARD.
EXPECTED SCATTERED SHOWERS EARLY WEDNESDAY MORNING SHOULD RAPIDLY
MOVE OUT/DIMINISH LEAVING WEDNESDAY/WEDNESDAY NIGHT DRY WITH THE
SURFACE BOUNDARY MOVING WELL NORTH OF THE MISSOURI/EASTERN KANSAS
REGION. TEMPS SHOULD REMAIN ABOVE NORMAL THROUGH WEDNESDAY NIGHT AS
AREA REMAINS IN THE WARM SECTOR.
NRR
THURSDAY - FRIDAY:
ANOTHER SHORT WAVE WILL TRACK ACROSS THE NORTHERN PLAINS/UPPER
MIDWEST AND SURGE A FRONT INTO THE REGION LATE THURSDAY AFTERNOON OR
EVENING. AS THE SHORTWAVE ENERGY MOVES AWAY AND LOW LEVEL FLOW VEERS
AND BECOMES PARALLEL TO THE BOUNDARY IT MAY LEAD TO THE POTENTIAL
FOR ADDITONAL HEAVY RAINS AS MOISTURE SHOULD STILL BE READILY
AVAILABLE FOR THIS SYSTEM. MODELS ALSO SHOW THE AREA RESIDING IN THE
RIGHT REAR QUAD OF THE UPPER JET WHICH WILL ADD TO THE POTENTIAL FOR
HEAVY RAINFALL. WITH THE BEST PRECIP POTENTIAL COMING DURING THE
OVERNIGHT HOURS CAPE LOOKS TO BE SUBSTANTIALLY LIMITED AT THIS TIME
SO SEVERE CONVECTION DOES NOT LOOK PROBABLE. ONLY SIGNIFICANT CHANGE
TO THIS PART OF THE FORECAST WAS TO INCREASE PRECIP CHANCES THURSDAY
NIGHT AND INCREASE QPF.
SATURDAY - MONDAY:
MODEL CONSISTENCY HAS NOT BEEN VERY GOOD DURING THE EXTENDED PERIODS
AND CONFIDENCE IS FAIRLY LOW DURING THIS TIME FRAME. THE GFS WANTS
TO DIVE A SIGNIFICANT CUTOFF LOW INTO THE MIDSECTIONS OF THE CONUS.
THIS IDEA SEEMS TO BE A WESTERN OUTLIER COMPARED TO THE ECMWF AND
THE CANADIAN GEM. AND THERE IS SO MUCH SPREAD AMONGST THE GFS
ENSEMBLE MEMBERS THAT CONFIDENCE IS VERY LOW IN THE GFS SOLUTIONS.
SO SIDED MORE WITH THE ECMWF AND DID COOL TEMPERATURES A
BIT...PARTICULARLY ACROSS OUR EASTERN AND NORTHEASTERN ZONES ON
SUNDAY INTO MONDAY. WILL HOLD OFF ON ANY MENTION OF PRECIPITATION
NEXT WEEK UNTIL CONFIDENCE IN THE MODELS INCREASES.
CDB
&&
.AVIATION...
FOR THE 00Z TAFS...STARTING TO HAVE DOUBTS ON CURRENT CONVECTION
PUSHING AS FAR SOUTH AS DOWNTOWN KANSAS CITY. NOT SEEING THE
NORTHEAST KANSAS CONVECTION LOOKING LIKE IT WILL ORGANIZE INTO
ENOUGH OF A COMPLEX TO SEND MUCH OF AN OUTFLOW OR COLD POOL PUSH
VERY FAR TO THE SOUTH. THUS AT THIS POINT WILL JUST HAVE A VCTS FOR
KMKC LATER THIS EVENING. WILL PUT IN A TEMPO GROUP AT KMCI...AND
KEEP AN EYE ON TRENDS. KSTJ WILL BE SEEING REPEATED ROUNDS OF
STORMS AS THE SURFACE BOUNDARY WILL BE SITTING ACROSS THE AREA ALL
EVENING. WILL END THREAT OF STORMS BY MIDNIGHT AS WEAK MID LEVEL
TROUGH IS EXPECTED TO BE MOVING PAST. WILL PUT IN LIGHT FOG FOR KSTJ
WITH BOUNDARY IN THE AREA AND VERY WET CONDITIONS OVERNIGHT. MIGHT
BECOME A DENSE FOG IF SKIES CLEAR.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ001>008-011>017-
020>025-028>031-037.
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ025-102>105.Hazardous weather outlook, Sep 21, 6:56 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 656 PM CDT TUE SEP 21 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-230000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 656 PM CDT TUE SEP 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN MISSOURI. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING BUT STORMS WILL EVENTUALLY BECOME A HEAVY RAIN AND FLOODING THREAT DURING THE LATE EVENING AND OVERNIGHT HOURS. WITH AMPLE MOISTURE FEEDING INTO THE WESTERN EDGE OF THE STORMS AND MUCH OF THE AREA ALREADY NEARLY SATURATED...RAINFALL WILL QUICKLY RUNOFF AND LEAD TO POSSIBLE FLASH FLOODING...PARTICULARLY IF STORMS CAN TRAIN OVER THE SAME AREAS. THE MOST LIKELY AREAS TO SEE SEVERE WEATHER AND FLOODING WILL BE GENERALLY NORTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF HIGHWAY 36 IN NORTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT AND STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA THURSDAY AFTERNOON AND NIGHT WITH A BETTER CHANCE FOR THUNDERSTORMS. SEVERE WEATHER AND HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY CONTINUE TO BE NEEDED THROUGH THIS EVENING AND RAINFALL REPORTS WOULD ALWAYS BE APPRECIATED THROUGH THE NIGHT. CDB
In the hours before
Special weather statement, Sep 21, 6:17 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT TUE SEP 21 2010
KSZ102-MOZ011-212345-
DONIPHAN KS-HOLT MO-
617 PM CDT TUE SEP 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND CENTRAL
DONIPHAN COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF TROY...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TROY AND FANNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3985 9533 3995 9500 3993 9501 3993 9500
3990 9496 3979 9490 3974 9533
TIME...MOT...LOC 2317Z 248DEG 28KT 3981 9517
SFSpecial weather statement, Sep 21, 6:30 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE SEP 21 2010
MOZ012-013-020-220000-
ANDREW MO-BUCHANAN MO-DE KALB MO-
630 PM CDT TUE SEP 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUCHANAN...WESTERN
DEKALB AND SOUTHERN ANDREW COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COUNTRY CLUB VILLA...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLARKSDALE...UNION STAR...STEWARTSVILLE...COSBY AND HELENA.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3974 9441 3974 9461 3973 9462 3972 9488
3975 9487 3976 9489 3978 9491 3980 9489
3981 9489 3983 9493 3986 9494 3989 9493
3990 9496 3995 9498 4004 9447
TIME...MOT...LOC 2331Z 254DEG 13KT 3984 9476
SFSpecial weather statement, Sep 21, 6:57 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT TUE SEP 21 2010
MOZ013-014-220045-
DAVIESS MO-DE KALB MO-
657 PM CDT TUE SEP 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS AND DEKALB
COUNTIES UNTIL 745 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKSDALE...OR 12 MILES WEST OF
MAYSVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAYSVILLE...STEWARTSVILLE...AMITY...FAIRPORT...WEATHERBY AND SANTA
ROSA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3978 9417 3978 9421 3976 9422 3975 9451
4003 9453 4004 9432 4004 9423 4005 9423
4005 9419
TIME...MOT...LOC 2358Z 262DEG 22KT 3985 9458
SFSpecial weather statement, Sep 21, 8:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 859 PM CDT TUE SEP 21 2010 MOZ021-022-029-030-220230- CALDWELL MO-CLAY MO-CLINTON MO-RAY MO- 859 PM CDT TUE SEP 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL... SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND NORTHEASTERN CLAY COUNTIES UNTIL 930 PM CDT... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LATHROP...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAWSON...KINGSTON...POLO...ELMIRA AND KNOXVILLE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3965 9401 3941 9401 3941 9439 3963 9434 TIME...MOT...LOC 0159Z 273DEG 23KT 3955 9426 NRR
Special weather statement, Sep 21, 9:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT TUE SEP 21 2010
MOZ020-021-028-029-220230-
BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-
902 PM CDT TUE SEP 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUCHANAN...
SOUTHWESTERN CLINTON...NORTHEASTERN PLATTE AND NORTHWESTERN CLAY
COUNTIES UNTIL 930 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...OR 8 MILES SOUTHWEST OF GOWER...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDGERTON...TRIMBLE AND RIDGELY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3953 9436 3940 9439 3935 9451 3949 9479
3961 9471
TIME...MOT...LOC 0202Z 290DEG 19KT 3952 9466
NRRLocal storm report, Sep 21, 9:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT TUE SEP 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD PRINCETON 40.40N 93.59W
09/21/2010 MERCER MO AMATEUR RADIO
WELDON RIVER FLOODING. ELECTRIC CO-OP STORAGE FACILITY
AND TRANSFORMERS BEING IMPACTED.
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:32 PM CDT | River Flood Warning | EAX | Atchison | 15 hr |
| Sep 21, 10:47 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth, Wyandotte | 6 hr |
| Sep 22, 12:46 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 3 days |
| Sep 22, 4:42 AM CDT | Areal Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 11 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.